Medbeat Healthcare
Paracetamol (250mg)
Parabet Syrup is a widely prescribed medicine that helps to ease pain and bring down high body temperature (fever).
Syrup
Parabet Syrup is a widely prescribed medicine that helps to ease pain and bring down high body temperature (fever). In children, it treats conditions like headache, toothache, body ache, fever, and common cold.
Give Parabet Syrup to your child with food or milk to prevent an upset stomach. Your child should not take more than four doses of this medicine in 24 hours, so wait up to 6 hours between doses. Never give any other medicine formulation containing paracetamol along with this medicine as that may lead to serious side effects. Inform the doctor if your child has liver disease as the dose may need to be adjusted. If Parabet Syrup does not seem to be helping your child, contact your doctor for advice. Do not give extra doses.
Parabet Syrup possesses analgesic (pain-reliever) and antipyretic (lowers body temperature) properties. It provides relief by blocking certain chemical messengers and pathways in the brain that send signals about pain and fever.
Give Parabet Syrup to your child with food or milk to prevent an upset stomach. Wait up to 6 hours between doses. Do not give any other medicine formulation containing paracetamol along with this medicine. Inform the doctor if your child has liver disease. Contact your doctor for advice if Parabet Syrup does not seem to be helping your child.
The commonly recommended dose is 10-15 mg/kg per dose every 4 to 6 hours. Always follow your doctor's instructions regarding how much of the medicine to give and how often to give it.
Parabet Syrup usually starts working within 30 to 60 minutes of intake and shows its peak effect within 3 to 4 hours.
If your child vomits within 30 minutes of taking Parabet Syrup, repeat the dose again. If it has been more than 30 minutes after taking Parabet Syrup and your child vomits, no need to repeat the dose and wait until it is time for the next dose.
You can give this medicine if your child has a temperature of 38.3°C (101°F) or higher. However, always try to speak to your child’s doctor first.
If the fever doesn't come down after the initial few doses, the cause might be an infection (virus or bacteria). It is advised to consult your child’s doctor for specific treatment.
You should only take four doses of Parabet Syrup in 24 hours. Do not take it for more than 3 days without first talking to your doctor. Based on the dose, more than 250 mg/kg can lead to toxicity and is potentially fatal.
Unless instructed by your doctor, your child should have a normal balanced diet while continuing this medicine as lack of nutrition can put your child at risk of developing medicinal toxicity.
Keep this medicine at room temperature in a dry place beyond the reach of children.
It is advised to use Parabet Syrup with caution if the child has malnutrition, G6PD deficiency, liver disease, or any medicinal allergy. So, do not hesitate to share your child’s complete medical history with the doctor as that will help the doctor decide whether the medicine is safe for your child or not.
Parabet Syrup usually does not interfere with the ingredients in vaccines or cause a bad reaction in a child who has just been vaccinated. However, it is best if you let your child recover from the ongoing illness and finish the course of the medicine before giving a vaccine.